|Newly Diagnosed, Considering Stribild as treatment. Need some Help!! :(
Nov 3, 2012
so I am 23 years old, newly diagnosed and well I had my Doc visit on the 26th of October. My VL is 27000 and CD4 is 348. He said I am doing good, however, I've been reading online and normal CD4 cell count is 500 to 1000. I was sick when I got my first set of test done. Would that of affect my CD4 count? I also am considering starting on Stribild. He said its a good option and for now I am starting to take a multivitamin pill daily and keeping a journal of it to make sure I don't forget (kind of training myself for stribild) he did mention that is easily for people who take a once a day pill to develop resistance, specially stribild for the type of inhibitors it has. I also have read that it causes a bull back? like makes people get the bump bulls have? is that true? I am basically concern on weather stribild is a good option for me. I've never taken any med for hiv and I also want to know how advanced is my hiv. 27,000 is a huge number for viral load (to me) and 347 CD4 sounds small to me. AIDS is under 200 am I not too close to that number? what can I do improve my CD4 cell count until January when I have my next doc appointment and when I will start treatment. I decided to start treatment after the holidays, since I don't know what side effects I may have and want to be able to be with my family and enjoy the holidays.
| Response from Dr. Holodniy
Having other ongoing medical conditions or infections can affect the CD4 count. Your viral load is in the moderate range and your CD4 count is also modestly decreased. Given those two numbers, experts would recommend starting HIV treatment now. There is no urgency to start today, but there could be a further slight decline in CD4 count by January. There is always a risk of the virus developing resistance to HIV meds. It may be useful for you to get a resistance before starting, just to make sure the virus strain you were infected with did not already contain drug resistant mutations. Stribild is a potent combination, and given what your viral load is currently (and unlikely to go up in the near term), should get your viral load to undetectable very quickly without much chance of developing resistance. As long as you take it as prescribed. Although there can be fat distribution changes associated with this medication, this can occur with many HIV medications, and does not occur in everybody, and unfortunately is difficult to predict accurately who might be affected.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Burning Penis After Touching Anus Worried I Have HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Penis Discharge After Swallowing Worried I Have HIV
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.